I had I-131 1.5 weeks ago. Started Synthroid next day. Since that time, I've had a bad taste in my mouth - even when eating, things taste off. Has anyone else experienced this? Is it from the I-131 or the Synthroid?
I get a more heartburn since starting the Synthroid but interestingly enough, the heartburn levels off a few weeks into the new increased strength. Not sure on the I 131 side effects but that was my experience with the Synthroid.
C~ pap ca 1/07 .. synthroid 88mcgs tsh 1.1 cancer supression
I'm the odd one here...lol..for some reason (12 days after RAI) ..food started tasting better to me, maybe too good...lol..Maybe still try sucking on sour candy to keep stimulating saliva, and tatse buds. my dose was medium (17mc1, so it may have not been enough to effect taste/saliva too much...)
1.5 wks out with high dose for cancer and no tasting foods at all and I have had the metallic taste on and off and just yesterday my tongue began getting so sore that I can hardly talk. It is not swollen or red it just hurts. I am a nurse and trying to talk to my patients is a hoot! They give me lots of good times with it. Just wish it didn't hurt so much.
Glad to hear the taste does come back.
I have had the worst taste in my mouth for the last 4 days.. I started The ned 5 days ago, Mettalic taste best desribes it. I am fine with it now that I know I don't have a bad breath problem wich triggerd search in the 1st place.lol..
I really thought I was not useing the right amount of toothpaste/mouthwash..
Thanks for all the input It is really halp full..
Thanks, I was really getting nervous about not being able to taste anything. I am 3 weeks out from High dose RAI for thyroid cancer, 2
+ months from thyroidectomy aand on synthroid, and I can not taste anything. Glad to hear my sense of taste will come back -- unlike my thyroid!!!!!!!!!!!!
I've been on synthroid since July and everything I eat has a metallic taste and things that I used to really like, don't even sound good anymore and some days I can barely stand to eat, yet I gain more weight almost every day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.